Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 130, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 2009, 5:09 PM MDT for Bent County, Crowley County, Otero County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2009, 5:09 PM MDT (23:09 UTC)
- Expired
- Jul 31, 2009, 5:46 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 4:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 312309 SVRPUB COC011-025-089-010045- /O.NEW.KPUB.SV.W.0130.090731T2309Z-090801T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT FRI JUL 31 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... EASTERN OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES LA JUNTA... * UNTIL 645 PM MDT... * AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWINK...OR ABOUT 3 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LA JUNTA. CHERAW. HIGBEE. LAS ANIMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3820 10314 3765 10319 3781 10377 3817 10368 TIME...MOT...LOC 2310Z 281DEG 17KT 3798 10360 $$
3 follow-up statements
000 WWUS55 KPUB 312327 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 527 PM MDT FRI JUL 31 2009 COC011-025-089-010045- /O.CON.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/ OTERO CO-CROWLEY CO-BENT CO- 527 PM MDT FRI JUL 31 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR WESTERN BENT...EXTREME SOUTHEASTERN CROWLEY AND EASTERN OTERO COUNTIES... AT 527 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. LAS ANIMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3818 10354 3820 10314 3765 10319 3780 10372 TIME...MOT...LOC 2328Z 281DEG 17KT 3796 10344 $$
000 WWUS55 KPUB 312340 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 540 PM MDT FRI JUL 31 2009 COC025-089-312351- /O.CAN.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/ OTERO CO-CROWLEY CO- 540 PM MDT FRI JUL 31 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHEASTERN CROWLEY AND EASTERN OTERO COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3819 10338 3820 10314 3765 10319 3770 10337 TIME...MOT...LOC 2341Z 281DEG 17KT 3808 10327 $$ COC011-010045- /O.CON.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/ BENT CO- 540 PM MDT FRI JUL 31 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR WESTERN BENT COUNTY... AT 540 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR LAS ANIMAS...OR 16 MILES NORTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. FORT LYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3819 10338 3820 10314 3765 10319 3770 10337 TIME...MOT...LOC 2341Z 281DEG 17KT 3808 10327 $$
000 WWUS55 KPUB 312346 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT FRI JUL 31 2009 COC011-312356- /O.CAN.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/ BENT CO- 546 PM MDT FRI JUL 31 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WESTERN BENT COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3819 10338 3820 10314 3765 10319 3770 10337 TIME...MOT...LOC 2346Z 281DEG 17KT 3808 10324 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:49 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 2:49 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT FRI JUL 31 2009 .SHORT TERM... (TONIGHT AND SATURDAY) A SHRTWV TROF IS MOVING ACRS THE STATE...WHICH WL CONTINUE AIDING IN THE DEVELOPMENT OF STORMS THROUGH THE EVENING. AS OF 1 PM DEW POINTS WERE STILL NR 60 OVR THE FAR SE PLAINS...WITH AROUND 50 ALONG MUCH OF THE I-25 CORRIDOR. THE NAM FORECAST HAS THEM DRYING OUT A LITTLE MORE THIS AFTERNOON...WHILE THE RUC KEEPS THE DEW POINTS UP. CURRENT ANALYSIS SHOWS 2000-2500 J/KG OF CAPE OVR THE FAR SE PLAINS...WHICH STILL SEEMS TO BE THE MOST FAVORABLE AREA FOR SEVERE STORM DEVELOPMENT LATER THIS AFTERNOON AND THIS EVENING. LIMITING FACTOR IS SHEAR VALUES OF ABOUT 25 KTS. THUNDERSTORM ACTIVITY WL THEN DECREASE THIS EVENING FROM WEST TO EAST AS THE SHRTWV MOVES E...WITH SOME STORMS LIKELY LINGERING OVR THE FAR EASTERN AREAS INTO LATE NIGHT. LATE TONIGHT THE NAM SHOWS SOME HIGH RH VALUES OVR PORTIONS OF THE SE PLAINS IN THE WAKE OF THE PASSING TROF/FRONT. WITH THE NORTHERLY SFC WINDS...THE BEST CHANCES FOR LOW CLOUDS WL LIKELY BE OVR THE PALMER DVD AND ALONG THE RATON RIDGE. THE UPR RIDGE REBOUNDS A LITTLE OVR THE AREA ON SAT AND IT LOOKS A BIT DRIER. ALSO WITH THE LACK OF AN UPR DISTURBANCE THUNDERSTORM CHANCES WL BE LOWER ON SAT. WL PROBABLY STILL SEE SOME SHOWERS/STORMS DEVELOP...MAINLY OVR AND NR THE MTS. TEMPS WL STILL BE BELOW NORMAL. .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) SATURDAY NIGHT...STILL IN CYCLONIC FLOW PATTERN ALOFT AND WITH LIMITED MOISTURE HAVE KEPT ISOLATED POPS MAINLY OVER THE MOUNTAINS AND HIGH VALLEYS. ANY ISOLATED MEASURABLE RAIN SHOULD END BEFORE MIDNIGHT. SUNDAY...RIDGE CONTINUES TO BUILD OVER THE AREA...AND MID LEVEL TEMPERATURES ELEVATE INTO THE MID TEENS OVER THE EAST AND UPPER TEENS WEST...WHICH TRANSLATES INTO MAINLY 90S PLAINS...80S HIGH VALLEYS AND 50S TO 70S MOUNTAINS. NAM12 SHOWS A LITTLE RIBBON OF DEEPER MOISTURE IN EXTREME SOUTHEAST COLORADO...SO PUT ISOLATED THUNDERSTORMS THERE IN THE LATE AFTERNOON AND EVENING. MONDAY...RIDGE BUILDS IN EARNEST...WITH MID LEVEL TEMPERATURES GOING UP ANOTHER FEW DEGREES AND AIR MASS DRYING OUT. POSSIBILITY...AS HINTED AT IN NAM12...FOR ISOLATED THUNDERSTORMS IN THE FAR SOUTHEAST AGAIN. WOULD GO 100 OR HIGHER IN THE PLAINS...BUT WITH RECENT RAINS...HIGH TEMPERATURES WOULD BE HELD BACK A FEW DEGREES. TUESDAY AND WEDNESDAY...UPPER RIDGE CONTROLS WEATHER WITH HIGHS 90S TO AROUND 100 PLAINS...AND 80S HIGH VALLEYS. MOUNTAIN TEMPERATURES IN THE 50S TO 70S...WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE. WHILE WIND SHOULD NOT BE AN ISSUE...DRY LIGHTNING STRIKES WILL BE...SO DRIER AREAS COULD EXPERIENCE FIRE STARTS. THURSDAY AND FRIDAY...AS RIDGE GETS PUSHED TO THE EAST...AND SOUTH A BIT...MONSOON MOISTURE RETURNS...AND A LITTLE BETTER CHANCE FOR EXPANSION OF POPS INTO THE PLAINS. ALONG WITH MORE CLOUDS A SLIGHTLY LOWER MID LEVEL TEMPERATURES...HIGHS SHOULD COME DOWN A CATEGORY OR SO...AS WELL. -TLM- && .AVIATION...IN GENERAL...VFR CONDITIONS ARE EXPECTED AT THE 3 TAF SITES TONIGHT AND SATURDAY. THERE IS A SMALL CHANCE THAT STORMS OVR OR IN THE VCNTY OF THE 3 TAF SITES COULD BRIEFLY CAUSE MVFR CIGS AND/OR VSBYS IN HEAVY RAIN DURING THE EVENING HOURS. LATE TONIGHT SOME LOW CLOUDS WL BE POSSIBLE IN EL PASO COUNTY POSSIBLY NR KCOS...HOWEVER AT THIS TIME I THINK THE NORTHERLY SFC WINDS COULD KEEP THE LOW CLOUDS FROM AFFECTING THE AIRPORT...SO WL NOT MENTION LOW CLOUDS IN THE TAF. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/13
Hazardous weather outlook, Jul 31, 4:41 PM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 441 PM MDT FRI JUL 31 2009 COZ058>089-093>099-012245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 441 PM MDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN COLORADO THROUGH THE EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE OVER MAINLY KIOWA...OTERO...BENT...PROWERS AND BACA COUNTIES. THE PRIMARY SEVERE WEATHER THREATS WILL BE WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL UP TO HALF DOLLAR SIZE. THUNDERSTORMS OVER THE REST OF THE AREA WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 MPH...AND SOME SMALL HAIL WILL BE POSSIBLE UNDER SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON AND EVENING HIGHER TERRAIN THUNDERSTORMS ARE EXPECTED EACH DAY. THE PRIMARY THREATS WILL BE LIGHTNING...SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THE EVENING HOURS. 28/28 28/28
In the hours before
Special weather statement, Jul 31, 3:15 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT FRI JUL 31 2009 COZ086-312145- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 315 PM MDT FRI JUL 31 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...NORTHERN PUEBLO. AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PINON...OR 9 MILES NORTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PINON. NORTHERN PUEBLO. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 31, 3:17 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT FRI JUL 31 2009 COZ088-094-312145- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 317 PM MDT FRI JUL 31 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF THATCHER...OR 36 MILES NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 31, 3:17 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT FRI JUL 31 2009 COZ084-085-312145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 317 PM MDT FRI JUL 31 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...EXTREME NORTHERN COLORADO SPRINGS. AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLACK FOREST...OR 12 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BLACK FOREST. FALCON. PEYTON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 31, 4:16 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 416 PM MDT FRI JUL 31 2009 COZ086-089-093-312245- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 416 PM MDT FRI JUL 31 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF BOONE...OR 24 MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... ORDWAY. OLNEY SPRINGS. MANZANOLA. FOWLER. CROWLEY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 31, 4:25 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 425 PM MDT FRI JUL 31 2009 COZ089-093-095-097-312300- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 425 PM MDT FRI JUL 31 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO CROWLEY COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO OTERO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LA JUNTA. AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING STRONG WINDS AND SMALL HAIL EXTENDING NORTH AND SOUTH ACROSS THE EASTERN PUEBLO COUNTY AREAS. STRONG GUSTY WINDS EXTEND WELL EAST OF THESE STORMS ACROSS WESTERN CROWLEY AND OTERO COUNTIES. THE ACTIVITY IS MOVING TO THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... CROWLEY. MANZANOLA. ORDWAY. TIMPAS. SWINK. SUGAR CITY. ROCKY FORD. LA JUNTA. HIGBEE. CHERAW. ARLINGTON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 31, 4:55 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 455 PM MDT FRI JUL 31 2009 COZ086-089-093>099-312330- CROWLEY COUNTY-EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-SPRINGFIELD VICINITY/BACA COUNTY-WESTERN KIOWA COUNTY- 455 PM MDT FRI JUL 31 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BACA COUNTY IN SOUTHEAST COLORADO BENT COUNTY IN SOUTHEAST COLORADO CROWLEY COUNTY IN SOUTHEAST COLORADO WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO OTERO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LA JUNTA. WESTERN PROWERS COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH AND HAIL THE SIZE OF NICKELS FROM ARLINGTON TO LA JUNTA AND THEN SOUTHWARD INTO CENTRAL LAS ANIMAS COUNTY. THE ACTIVITY WAS MOVING TO THE EAST AT 20 TO 25 MPH. RESIDENTS ACROSS THE EASTERN PLAINS OF COLORADO SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THROUGH THIS EVENING. LOCATIONS IMPACTED INCLUDE... KIM. LAS ANIMAS. HASWELL. FORT LYON. WILEY. SWEETWATER RESERVOIR. QUEENS RESERVOIR. PRITCHETT. NEENOSHE RESERVOIR. NEEGRONDA RESERVOIR. MCCLAVE. JOHN MARTIN RESERVOIR. HASTY. EADS. CADDOA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 96 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.